MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D7768
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke when pulling on the needle during use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 07/29/2020 additional information was requested and the following was obtained: when placing a cannulation, after putting the 1st stitch on the right atrium of the artificial heart, when trying to put the 2nd stitch, the suture was torn to 2 pieces.There is a possibility that the suture was torn because it was caught on something.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/1/2020.Additional information: additional h3 investigation summary: it was reported performance breakage suture.An empty opened folder with seven needle/sutures pieces, a needle/suture of product code d7768, lot were received for evaluation.The product code is multistrand count, each folder contains four strands double armed.During the visual inspection of sample, the swage and attachment area of all needles were noted to be as expected.Marks were observed on needles by use of surgical instrument and the suture ends were noted with a lineal cut appears to be by use of a surgical instrument.No functional test could be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn't be reviewed as the batch number is unknown.Per the condition of the sample received, the assignable cause of the performance breakage suture suggest an improper handling.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10209445
Report Number2210968-2020-04908
Device Sequence Number2404471
Product Code GAW
UDI-Device Identifier10705031028357
UDI-Public10705031028357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD7768
Device Catalogue NumberD7768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/16/2020
08/17/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/29/2020
09/01/2020
Patient Sequence Number1